In the area of Buffalo, New York, authorities found a 49-year-old male dead in his home. It is believed that he died of a counterfeit heroin overdose. Shortly afterward, authorities found yet another person dead in a separate part of town. It too is believed to be a drug-related overdose.
Astonishingly, two others were found dead at Motel 6 on in Lancaster. Police are almost certain that this too— is related to an overdose of counterfeit herein. In this repeat tragedy—among the deceased—are a 23-year-old man and his 28-year-old girl-friend.
The overdose of these individuals is thought to be linked to a deadly fentanyl-heroin mixture. Drug users don’t know what their getting when they purchase illegal narcotics—this results in sudden death for most.
The Erie County Sheriff Senior Detective Alan Rozansky said, “It’s not limited to one area. This is spreading out and I don’t think anyone is going to stop and say, ‘Okay, we can’t sell fentanyl anymore.’ I think it’s a big problem and it’s probably going to get bigger.”
Rozansky says law enforcement officials are finding more counterfeit heroin to be pure fentanyl. It is being sold as heroin—the difference is fentanyl is 100 times more potent. The drug is extremely deadly and chances of survival are very low after injecting.